Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes frequent headache and spasms feeling on her face?

My 17 year old daughter has been on Epilim 500mg (1 tablet in morning and 1 tablet at night) since Sept 2009. She has also been put on anti-depressants and anti psychotic medication since Jan 2009. Currently, she is taking Prozac 40mg in the morning and Valdoxan 50mg at night. As there has been no episode of seizure since Nov 2009, her neurologist has suggested weaning her of Epilim gradually. On advice from the psychiatrist, I have only reduced the morning dosage from 500mg to 250mg. My daughter complains of frequent headaches (even before the reduction of Epilim dosage) and 2 days after the reduction, she felt spasms on the left side of her face for almost whole day. Any advice or comments on this and what other withdrawal symptoms to be aware of? Thank you.
Wed, 15 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Your daughter is experiencing withdrawal symptoms due to tapering of Epilim 500 dose to 250. Other symptoms that she may experience are dizziness, mood swings, fatigue, weight loss, depression or insomnia, etc. You are suggested to help her stay relaxed, keep her well hydrated (with ORS, water, soup and juice) so the her electrolyte level is well balanced. Give her home made food rich in protein and magnesium, calcium, etc. Give her nuts, fruits and berries. She should take enough sleep.

She should reduce caffeine and alcohol intake or addictions if any. She can take acetaminophen, one SOS when needed for relieve. You are suggested to get connected to a detox center. Detox centers are helpful to manage the withdrawal symptoms urgently so that the patient is not in discomfort or distress. The medicine should be tapered slowly so that the body adjusts with the changes. Take time, do not hurry.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Mood stabilizer


What causes frequent headache and spasms feeling on her face?

Hello, Your daughter is experiencing withdrawal symptoms due to tapering of Epilim 500 dose to 250. Other symptoms that she may experience are dizziness, mood swings, fatigue, weight loss, depression or insomnia, etc. You are suggested to help her stay relaxed, keep her well hydrated (with ORS, water, soup and juice) so the her electrolyte level is well balanced. Give her home made food rich in protein and magnesium, calcium, etc. Give her nuts, fruits and berries. She should take enough sleep. She should reduce caffeine and alcohol intake or addictions if any. She can take acetaminophen, one SOS when needed for relieve. You are suggested to get connected to a detox center. Detox centers are helpful to manage the withdrawal symptoms urgently so that the patient is not in discomfort or distress. The medicine should be tapered slowly so that the body adjusts with the changes. Take time, do not hurry. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician